MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313115
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, the patient underwent endovascular treatment for an acute thoracic aortic type a and b dissection using a gore® tag® conformable thoracic stent graft with active control system endoprosthesis.It was reported that line 3 (which is the red handle) broke when trying to deploy the gore® tag® conformable thoracic stent graft with active control system endoprosthesis, which disengages the catheter from the device.After doing that the physician isolated the line at the back end of the catheter where the handle was supposed to be and tried to pull the line with a hemostat, but could not.The physician then opened up the backup hatch and again isolated line 3 and tried to deploy with a hemostat, but could not deploy, and the line 3 wire broke.As a final attempt, the catheter was cut in half, down closer to the end, and the physician was able to find line 3 with a hemostat and he pulled it out easily.The catheter disengaged from the stent without dislodging the stent or causing any problems.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition h6: code 213-a review of the manufacturing records for the device verified that the lot met all pre-release specifications.An engineering evaluation was performed.Per the evaluation the delivery system was destroyed at the facility; therefore, no device evaluation could be completed.No potential root cause for the lockwire separating from the lockwire connector or resistance while removing the lockwire could be confirmed since the device was not returned.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty and inability to remove the lockwire could not be confirmed.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.There is no indication of relation to a manufacturing deficiency.No root cause could be identified as the device was not returned.Addition h6: code 4315.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10165735
Report Number2017233-2020-01000
Device Sequence Number3044800
Product Code MIH
UDI-Device Identifier00733132646784
UDI-Public00733132646784
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberTGMR313115
Device Catalogue NumberTGMR313115
Device Lot Number20925061
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/07/2020
Supplement Date Received by Manufacturer06/07/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR